Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Low libido after starting anti-depressants. What can be done?

My husband and I had a very active sex life till he started taking a anti- depressant . Then he didn t care for sex at all. Myself I am going thur the start of menopause . I can t understand how he can just quit and not care for sex at all. I feel like he s just don t want me or care anymore though he really does. What can i do?
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Sexologist 's  Response

What kind of antidepressants is he taking? We have two problems here. Depression itself can cause loss of libido and the antidepressants do nothing much in terms of libido. They may treat symptoms of depression but are worst for libido. You also sited you yourself is going through menopause. Do you have problems with dryness, bloating, mood swings etc? I suggest have patience because both of you are in a rocking boat. Consult your psychiatrist for change of antidepressants. Keep active and exercising, at this juncture of life it will do wonders to your self image and interest in sex.

Take care
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor